MAUDE Adverse Event Report: STRYKER GMBH GUIDE WIRE, BALL-TIPPED, STERILE T2 Ø2.5X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE WIRE, BALL-TIPPED, STERILE T2 Ø2.5X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060083S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported:"the surgeon asked for a slight bend in the guide, which ended broken in the ibode's fingers." another device was used to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed based on the device inspection.The device inspection revealed the following: the device fractured into two pieces, with the second piece not returned.Additionally, the area near the fracture shows significant bending.The fracture surface appears smooth and uniform, without notable plastic deformation which is characteristic of a brittle fracture.Overall, the combination of bending and brittle fracture suggests the device was subjected to high lateral stress and excessive force during use, ultimately causing its failure.In addition, relevant dimensions were measured and are conforming to specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user-related issue.The event was caused by high lateral stress and excessive force applied during use.If more information is provided, the case will be reassessed.

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 Ø2.5X800 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22003510
Report Number0008031020-2025-00883
Device Sequence Number21107115
Product Code LXH
UDI-Device Identifier04546540195913
UDI-Public(01)04546540195913(17)291031(10)K1DA30C
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060083S
Device Lot NumberK1DA30C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/12/2025
12/22/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/09/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown